MAUDE Adverse Event Report: COOK INC FIVE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC FIVE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G51533
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide from a five lumen polyurethane central venous catheter set separated.During placement of the central venous catheter (cvc), the wire guide frayed then broke in the patient's vessel and was unable to be retrieved.The separated portion of the wire was retained in the vessel for more that 24 hours.An endovascular procedure was scheduled to remove the wire fragment.Subsequently, an x-ray was taken to ensure no other wire fragments were retained in the patient.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was provided stating the wire was manipulated through the needle.The physician indicated that the wire guide mandril broke during the dilation process when the dilator passed over the guide.It is unknown if the patient had tortuous anatomy.
 
Additional Manufacturer Narrative
Correction: d4-model#, d9- device available for eval, h3: device evaluated by mfg.Investigation ¿ evaluation.It was reported that the wire guide from a five lumen polyurethane central venous catheter set separated.During placement of the central venous catheter (cvc), the wire guide frayed then broke in the patient's vessel during the dilation process when the dilator passed over the guide.It was noted that the wire guide was manipulated in the needle.The separated portion was unable to be retrieved and was retained in the vessel for more than 24 hours.An endovascular procedure was scheduled to remove the wire fragment.Subsequently, an x-ray was taken to ensure no other wire fragments were retained in the patient.It is unknown if the patient had tortuous anatomy.No other adverse effects were reported for this incident.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found one possible relevant recorded nonconformance that could have contributed to the reported failure mode, in which the nonconforming device was scrapped.It should be noted that there was one other complaint associated with the final product lot number.Cook also reviewed product labeling: the instructions for use (ifu) [c_t_rdulm_rev5] supplied with the complaint lot were reviewed for information related to the reported failure mode.Per the ifu: ¿instructions for use.4.Slide safe-t-j wire guide straightener (positioned on the distal tip of wire guide) over ¿j¿ portion of wire guide.Pass straightened wire guide through needle; advance wire guide 5-10 cm into vessel.If straight wire is used, always advance soft, flexible end through needle hub and into vessel.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.¿ evidence gathered upon review of dmr, product labeling, and dhr, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, no product returned, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that the customer withdrew the wire while inside the needle and causing the wire to break.However, cook cannot confirm this without more information.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FIVE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18878062
Report Number1820334-2024-00312
Device Sequence Number7838674
Product Code FOZ
UDI-Device Identifier00827002515338
UDI-Public(01)00827002515338(17)260605(10)15281688
Combination Product (Y/N)N
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2026
Device Model NumberG51533
Device Catalogue NumberC-UQLM-1001J-RSC-RD
Device Lot Number15281688
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer03/25/2024
08/14/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date03/28/2024
08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown